EconPapers    
Economics at your fingertips  
 

Investigation of Profit-Loss Sharing and Fixed-Return Contracts Recovery Rate Using Game Theory Approach

Shokoofeh Sadat Ashrafzadeh (), Seyyed Mohammad Javad Razmi (), Mohammad Reza Lotfalipour () and Mehdi Feizi ()
Additional contact information
Shokoofeh Sadat Ashrafzadeh: Ph.D. Candidates in Economics, Ferdowsi University of Mashhad International Campus
Seyyed Mohammad Javad Razmi: Associate Professor of Economics, Ferdowsi University of Mashhad
Mohammad Reza Lotfalipour: Professor of Economics, Ferdowsi University of Mashhad
Mehdi Feizi: Assistant professor of Economics, Ferdowsi University of Mashhad

Quarterly Journal of Applied Theories of Economics, 2017, vol. 3, issue 4, pages 1-20

Abstract: In loan contracts with profit-loss sharing (PLS), both sides share not only its expected profit but they both have to bear its probable losses as well. But in fixed interest-based loan contracts, the bank is simply risk natural and transfer all contract risks to borrower. Although in Islamic Sharia only the former contracts are accepted, it is not used that much in practice. In words, common loan contracts even in Islamic countries do not comply with the Sharia. This paper, using a game theory model, attempts to compare profit of banks these two sort of contracts based on recovery rate of borrowers when we have not only adverse selection but also costly state verification. We show that Sharia-compliant contracts (e.g. PLS) have significantly higher recovery rate compared to fixed interest-based contracts.

Keywords: Profit-loss sharing; Islamic banking; Asymmetric and private information; Game theory; Interest-based contracts (search for similar items in EconPapers)
JEL-codes: C71 D80 D82 (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://ecoj.tabrizu.ac.ir/article_5785_41ae536a092ebcd901fb54f29f156ffc.pdf Full text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:ris:qjatoe:0056

Access Statistics for this article

Quarterly Journal of Applied Theories of Economics is currently edited by Sakineh Sojoodi

More articles in Quarterly Journal of Applied Theories of Economics from Faculty of Economics, Management and Business, University of Tabriz Contact information at EDIRC.
Series data maintained by Sakineh Sojoodi ().

 
Page updated 2017-03-13
Handle: RePEc:ris:qjatoe:0056